Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 4:38 PM EDT for Heard County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 3, 2019, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Heard County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WWUS82 KFFC 032038
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Sat Aug 3 2019
GAZ052-066-032115-
Troup GA-Heard GA-
438 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TROUP AND HEARD COUNTIES
UNTIL 515 PM EDT...
At 438 PM EDT...a strong thunderstorm was over Glenn, or 10 miles
northwest of LaGrange...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Franklin, Hogansville, Corinth, Texas, Harrisonville,
Hillcrest, Wares Crossroads, Glenn and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3339 8506 3331 8497 3328 8496 3328 8495
3326 8495 3323 8494 3322 8488 3321 8486
3321 8487 3318 8486 3301 8516 3308 8523
3320 8525
TIME...MOT...LOC 2038Z 228DEG 11KT 3314 8517
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:33 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 3, 3:33 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 3 2019 .SHORT TERM /Tonight through Sunday Night/... Afternoon, diurnally driven, convection a bit "stunted" so far this afternoon across the forecast area. 12Z sounding showed ample moisture and a similar CAPE profile to yesterday. Weak short wave/ mid-level circulation over southeastern Alabama in the base of the stationary upper trough seems to be concentrating the better convection to the west of the forecast area. Still expect at least scattered coverage of convection through the afternoon into the early evening, especially across the west and north. Weak mid-level lapse rates should keep chances for strong to severe thunderstorms fairly limited. Upper trough axis sharpens up a bit over the region Sunday and we should see better coverage of convection. Lapse rates are forecast to be a little steeper, but moderate instability at best and no strong upper forcing should keep severe risk limited once again. Temperatures remain seasonable. 20 .LONG TERM /Monday through Saturday/... Relatively wet/active pattern will continue for at least one more day (Monday), but it does appear that the persistent upper "troughiness" that's been over the region for days will give way to more of a "northwest flow" pattern as we head through the work week. Longwave trough axis expected to finally sweep across the area Monday which will support higher POPs, especially across the southern and eastern counties of our area (basically along and south/east of I-85). Should see some drying / lower chances for convection Tuesday behind this wave, but NW flow brings a piece of energy down across the area Wednesday. Additional upper level disturbances could affect the area Thursday through Saturday, maintaining at least "chance" (30-50%) POPs across the area. Temperatures through the week will be warm but hover around normal for early August. DJN.83 && .AVIATION... 18Z Update... VFR conditions expected across the forecast area through 06Z, outside of scattered convection. Will see areas of MVFR or lower conditions developing 06Z through 14Z, however impacts at the TAF sites will be highly dependent on where the heavier precipitation occurs into this evening. Conditions improving to VFR areawide by 16- 18Z. East winds 4-8kt become more northeast to north and diminish after 00Z then northwest by 10-12Z. //ATL Confidence...18Z Update... Medium to high all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 87 / 40 60 50 50 Atlanta 73 85 72 87 / 40 70 50 40 Blairsville 62 79 64 81 / 40 60 40 50 Cartersville 69 86 70 88 / 40 70 40 40 Columbus 72 90 72 89 / 40 60 50 50 Gainesville 70 85 70 86 / 40 60 40 40 Macon 71 88 71 89 / 30 60 60 50 Rome 69 88 70 89 / 40 60 40 40 Peachtree City 70 87 70 88 / 40 60 50 40 Vidalia 72 90 73 92 / 30 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....DJN.83 AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1202 PM EDT Sat Aug 3 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will develop this afternoon across north and central Georgia. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. Thunderstorms are expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 4:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Sat Aug 3 2019
GAZ052-066-032115-
Troup GA-Heard GA-
438 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TROUP AND HEARD COUNTIES
UNTIL 515 PM EDT...
At 438 PM EDT...a strong thunderstorm was over Glenn, or 10 miles
northwest of LaGrange...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Franklin, Hogansville, Corinth, Texas, Harrisonville,
Hillcrest, Wares Crossroads, Glenn and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3339 8506 3331 8497 3328 8496 3328 8495
3326 8495 3323 8494 3322 8488 3321 8486
3321 8487 3318 8486 3301 8516 3308 8523
3320 8525
TIME...MOT...LOC 2038Z 228DEG 11KT 3314 8517
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Aug 2, 8:34 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 3, 5:13 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Aug 3, 5:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Aug 3, 5:51 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Aug 3, 5:57 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 3, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 29 min |
| Aug 3, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 25 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Oconee | 23 min |
| Aug 3, 6:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 6:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 3, 6:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 3, 6:33 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Aug 3, 6:37 PM EDT | Special Weather Statement | FFC | White | 23 min |
| Aug 3, 6:56 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Aug 3, 7:00 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 3, 7:07 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 3, 7:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 7:15 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 3, 7:28 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 3, 7:32 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Aug 3, 7:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 3, 7:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.